Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Have petekey eye rash. Diagnosed with leukaemia and lymphoma. What should be done?

User rating for this question
Very Good
Answered by

Practicing since : 1997
Answered : 379 Questions
hello what is (sp) "petekey eye rash caused from" and how is it actually spelled? they ruled out leukemia and lymphoma
this is about my 20 year old cousin who had a liver transplant when she was 6 still no diagnosis as to why
Posted Mon, 5 Nov 2012 in Blood Disorders
Answered by Dr. Santosh Kondekar 4 hours later
Hi there,

Thanks for the query.

Petechiae (pronounced as "pe - ti - ke") is a rash that looks like red brown dots over skin; that don't blanch or disappear on pressure (mosquito bites do look similar but they blanch or temporarily disappear on pressure).

It is often due to low platelets in blood and or with capillary leaks.

Commonly they are seen in malaria, dengue fevers, etc., but if they last longer than 2 weeks one may suspect ITP or malignancy - that may need bone marrow tests. Often there may be antiplatelet antibodies that cause platelet destruction.

Treatment may depend on cause and level of platelets.

I hope this addresses your concern. If any further query; feel free to ask.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Hematologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor